Thunderstorm Wind, Lawrence
- When
- June 5, 4:55 PM CST to 4:56 PM CST
- Where
- Lawrence County, (Arg)walnut Ridge Ar
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 36.130, -90.930
A mesoscale convective system developed over Southeast Missouri and spread southeast across Northeast Arkansas during the early evening hours of June 5, 2015. There were a few reports of wind damage and isolated flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
A mesoscale convective system developed over Southeast Missouri and spread southeast across Northeast Arkansas during the early evening hours of June 5, 2015. There were a few reports of wind damage and isolated flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 5, 4:43 PM CST, 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 543 PM CDT FRI JUN 5 2015 .UPDATE... UPDATED TO INCREASE POPS ALONG AND NORTH OF I-40 THIS EVENING. && .DISCUSSION... RADAR SHOWS MULTICELL STORMS CONTINUING TO DEVELOP ON THE SOUTH AND EASTERN FLANK LATE THIS AFTERNOON IN NORTHEAST ARKANSAS AND SOUTHEAST MISSOURI. STORMS HAVE BEEN OF THE PULSE TYPE IN REGARDS TO SEVERE POTENTIAL WITH 2 TO 3 INCH AN HOUR RAINFALL RATES. BELIEVE THIS ACTIVITY WILL CONTINUE TO MARCH SOUTHEAST TOWARDS THE MEMPHIS METRO THROUGH SUNSET...WITH A FEW STORMS REACHING SEVERE LIMITS AND THE POTENTIAL FOR MORE LOCALIZED FLASH FLOODING. HAVE INCREASED POPS TO LIKELY ACROSS THE NORTHWEST COUNTIES. IN ADDITION HAVE INCREASED CLOUD COVER ACROSS MUCH OF THE MIDSOUTH THROUGH MIDNIGHT. JAB && .PREV DISCUSSION... /ISSUED 258 PM CDT FRI JUN 5 2015/ DISCUSSION... MAIN HIGHLIGHTS FOR THIS FORECAST PACKAGE ARE THE POTENTIAL RAIN/T'STORM CHANCES THIS EVENING/OVERNIGHT...THE WARM TEMPERATURES FORECAST FOR THE WEEKEND...TRANSITIONING TO A STORMIER PATTERN TO BEGIN NEXT WEEK... CURRENTLY...A RIDGE AXIS WAS BUILDING ACROSS THE MID-SOUTH WITH HEIGHT RISES NOTED AT H5. AT THE SURFACE...A HIGH PRESSURE SYSTEM WAS DOMINATING THE WEATHER WITH MOSTLY SUNNY SKIES AND WARMING TEMPERATURES. FOR THE REST OF THIS AFTERNOON...AN OUTFLOW BOUNDARY WAS MOVING SOUTH WITH A FEW SHOWERS AND THUNDERSTORMS DEVELOPING ALONG IT. COVERAGE WILL REMAIN VERY ISOLATED AND THEY SHOULD CONTINUE TO WEAKEN AS THEY MOVE SOUTHEAST. THE QUESTION FOR THE REST OF THE AFTERNOON IS WHETHER OR NOT NEW DEVELOPMENT OCCURS ACROSS SOUTHERN MO AS SUGGESTED BY THE HRRR. GIVEN ITS RECENT POOR PERFORMANCE...AM RELUCTANT TO INCREASE PRECIP CHANCES MUCH IF ANY. FOR NOW...EXPECT AT LEAST ISOLATED DEVELOPMENT TO SPREAD SOUTHEAST DURING THE LATE AFTERNOON HOURS. COVERAGE SHOULD BEGIN TO DECREASE AGAIN AFTER MIDNIGHT TONIGHT. OVER THE WEEKEND...WARM TEMPERATURES ARE EXPECTED WITH READINGS NEAR 90 BOTH SATURDAY AND SUNDAY. THERE IS SOME UNCERTAINTY REGARDING THUNDERSTORM CHANCES...ESPECIALLY ON SATURDAY. AS OF NOW...HAVE KEPT THE FORECAST DRY GIVEN LIMITED FORCING AND NEBULOUS SIGNAL FOR PRECIP. THERE REMAINS A SLIGHTLY BETTER OPPORTUNITY FOR A FEW THUNDERSTORMS TO DEVELOP SUNDAY AS A FRONTAL BOUNDARY SLOWLY APPROACHES THE REGION. AGAIN...THIS IS AN UNCERTAIN FORECAST THAT WILL HAVE TO BE FINE-TUNED WITH TIME. BY MONDAY...THE FRONTAL BOUNDARY WILL BE APPROACHING THE MID-SOUTH WITH 850 MB TEMPS INCREASING TO NEARLY 18 C. COMPRESSIONAL WARMING AHEAD OF THE FRONT WILL LIKELY LEAD TO HIGH TEMPERATURES REACHING THE LOW TO POTENTIALLY MID 90S FOR SOME AREAS. AS OF NOW...DID NOT GO THAT HIGH BUT MONDAY'S HIGHS MAY NEED TO BE ADJUSTED UPWARDS WITH TIME. THUNDERSTORM CHANCES ALSO INCREASE DURING THIS PERIOD AS THE FRONTAL BOUNDARY STALLS ACROSS THE MID-SOUTH. SLIGHT CHANCE TO CHANCE POPS EXIST THROUGH THE DURATION OF THE FORECAST AS EPISODIC THUNDERSTORM COMPLEXES WILL DEVELOP...THE TIMING OF WHICH IS UNKNOWN AT THIS TIME. SEASONAL TEMPERATURES ARE EXPECTED THROUGH THE LONG- TERM. TVT && .AVIATION... 18Z TAFS VFR AND LIGHT WINDS TO PREVAIL THROUGH THE AFTERNOON. 16Z HRRR DEVELOPS A RATHER LARGE AREA OF TSRA DROPPING FROM JBR TO MEM DURING THE LATE AFTERNOON...AFTER INCORRECTLY INITIALING THE SOURCE REGION OVER SOUTH CENTRAL MO AT 17Z. WILL CONTINUE TO MONITOR...BUT WILL LEAVE A VCTS AT MEM AND INTRODUCE ONLY A SHORT TEMPO TSRA AT JBR. EXTENSIVE MID AND HIGH CLOUDS SHOULD LIMIT RADIATIVE FOG POTENTIAL OVERNIGHT. HOWEVER...WITH LIGHT WINDS GROUND FOG COULD QUICKLY DEVELOP AT MKL IF CLOUDS BREAK UP FOR A FEW HOURS PRIOR TO SUNRISE. PWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 353 AM CDT FRI JUN 5 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-061100- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 353 AM CDT FRI JUN 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT STRONG TO POSSIBLY SEVERE STORMS COULD MOVE INTO NORTHERN PORTIONS OF THE MIDSOUTH THIS AFTERNOON OR OVERNIGHT. THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FRIDAY AFTERNOON THROUGH SATURDAY.
The Memphis radar (KNQA), 129 km away, was scanning. The volume nearest the first event began at 22:56 UTC.
3 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Several trees and power lines were knocked down by straight line winds in Walnut Ridge.
Straight line winds were estimated at 60 mph in Bono. Winds snapped a large tree in Jonesboro that fell on a house in Fernwood Park.
Heavy rain resulting in flash flooding on Country Club Road northwest of Pocahontas. Water more than six inches deep covered the road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588070, 588071, 588072, 588074.